Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 2, NWS Flagstaff, AZ

March 25, 2010Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 25, 2010, 2:00 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 26, 2010, 3:47 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2010, 2:00 PM MST (21:00 UTC)
In effect from
Mar 26, 2010, 3:47 AM MST
Expired
Mar 26, 2010, 7:00 PM MST
In force
15 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2509 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WWUS75 KFGZ 252100
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
200 PM MST THU MAR 25 2010

...SPRING STORM WILL BRING STRONG WINDS TO NORTHERN ARIZONA ON
FRIDAY...


.A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA
ON FRIDAY. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE
BECOMING 20 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH DURING THE
AFTERNOON. WINDS WILL GRADUALLY DECREASE AS THE FRONT MOVES ACROSS
ARIZONA.


AZZ015-260500-
/O.NEW.KFGZ.WI.Y.0002.100326T1300Z-100326T2100Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
200 PM MST THU MAR 25 2010

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM MST FRIDAY. 

A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA
EARLY FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE
NEAR SUNRISE BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45
MPH BY LATE IN THE MORNING. THE STRONGEST WINDS ARE EXPECTED TO
OCCUR EAST OF INTERSTATE 17 AND THE SAN FRANCISCO PEAKS...
INCLUDING DONEY PARK...COSNINO...AND WINONA.

WINDS WILL DIMINISH DURING THE EARLY AFTERNOON BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ016-017-260500-
/O.NEW.KFGZ.WI.Y.0002.100326T1500Z-100327T0000Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
200 PM MST THU MAR 25 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY. 

A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA
ON FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE BY
MID MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50
MPH IN THE AFTERNOON.

WINDS WILL DIMINISH BY LATE AFTERNOON BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011>014-040-260500-
/O.NEW.KFGZ.WI.Y.0002.100326T1500Z-100327T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON...KYKOTSMOVI
200 PM MST THU MAR 25 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY. 

A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA
ON FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE BY
MID MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55
MPH IN THE AFTERNOON.

WINDS WILL DIMINISH BY EARLY EVENING BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
753 
WWUS75 KFGZ 260454
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
954 PM MST THU MAR 25 2010

...SPRING STORM WILL BRING STRONG WINDS TO NORTHERN ARIZONA ON
FRIDAY...

.A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA
ON FRIDAY. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE
BECOMING 20 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH DURING THE
AFTERNOON. WINDS WILL GRADUALLY DECREASE AS THE FRONT MOVES
ACROSS ARIZONA.

AZZ015-261300-
/O.CON.KFGZ.WI.Y.0002.100326T1300Z-100326T2100Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
954 PM MST THU MAR 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM MST FRIDAY. 

A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA
EARLY FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE
NEAR SUNRISE BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO
45 MPH BY LATE IN THE MORNING. THE STRONGEST WINDS ARE EXPECTED
TO OCCUR EAST OF INTERSTATE 17 AND THE SAN FRANCISCO PEAKS...
INCLUDING DONEY PARK...COSNINO...AND WINONA.

WINDS WILL DIMINISH DURING THE EARLY AFTERNOON BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ016-017-261300-
/O.CON.KFGZ.WI.Y.0002.100326T1500Z-100327T0000Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
954 PM MST THU MAR 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY. 

A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA
ON FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE BY
MID MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO
50 MPH IN THE AFTERNOON.

WINDS WILL DIMINISH BY LATE AFTERNOON BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011>014-040-261300-
/O.CON.KFGZ.WI.Y.0002.100326T1500Z-100327T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON...KYKOTSMOVI
954 PM MST THU MAR 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY. 

A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA
ON FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE BY
MID MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO
55 MPH IN THE AFTERNOON.

WINDS WILL DIMINISH BY EARLY EVENING BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
639 
WWUS75 KFGZ 261047
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
347 AM MST FRI MAR 26 2010

AZZ015-262100-
/O.EXT.KFGZ.WI.Y.0002.100326T1047Z-100326T2100Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
347 AM MST FRI MAR 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON.

A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA
TODAY BRINGING STRONG AND GUSTY WINDS. SOUTHWEST WINDS OF 20 TO 30
MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH EARLY 
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR EAST OF
INTERSTATE 17 AND THE SAN FRANCISCO PEAKS...INCLUDING DONEY
PARK...COSNINO...AND WINONA.

WINDS WILL DIMINISH DURING THE EARLY AFTERNOON BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011>014-016-017-040-262115-
/O.EXT.KFGZ.WI.Y.0002.100326T1047Z-100327T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
347 AM MST FRI MAR 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA
TODAY BRINGING STRONG AND GUSTY WINDS. GUSTY WINDS WILL DEVELOP
FIRST OVER THE HIGHER TERRAIN EARLY THIS MORNING...THEN SPREAD
INTO THE LOWER ELEVATIONS INCLUDING THE LITTLE COLORADO RIVER
VALLEY BY AROUND 8 AM. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
OF 45 TO 55 MPH WILL CONTINUE INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
468 
WWUS75 KFGZ 262055
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
155 PM MST FRI MAR 26 2010

AZZ015-262200-
/O.EXP.KFGZ.WI.Y.0002.000000T0000Z-100326T2100Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
155 PM MST FRI MAR 26 2010

...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON. 

THE STRONG WINDS THAT OCCURRED EARLIER IN THE DAY HAVE MOVED EAST
OF THE AREA ALONG WITH COLD FRONT. EXPECT BREEZY NORTHWEST WINDS TO
CONTINUE THROUGH SUNSET WITH SPEEDS FROM 15 TO 20 MPH AND GUSTS
AROUND 30 MPH.

$$

AZZ011>014-016-017-040-270200-
/O.CON.KFGZ.WI.Y.0002.000000T0000Z-100327T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
155 PM MST FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A SPRING STORM AND COLD FRONT WILL MOVE EAST INTO WESTERN NEW
MEXICO THIS AFTERNOON ALONG WITH THE STRONG AND GUSTY WINDS.
GUSTY WINDS ARE EXPECTED TO CONTINUE FROM WINSLOW EAST TO THE NEW
MEXICO BORDER. SOUTHWEST WINDS OF 25 TO AROUND 35 MPH AND GUSTS
FROM 40 TO AROUND 50 MPH WILL CONTINUE THROUGH LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
793 
WWUS75 KFGZ 270159
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
659 PM MST FRI MAR 26 2010

AZZ011>014-016-017-040-270300-
/O.EXP.KFGZ.WI.Y.0002.000000T0000Z-100327T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
659 PM MST FRI MAR 26 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

WINDS ACROSS THE AREA HAVE DIMINISHED BELOW WIND ADVISORY
THRESHOLDS...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:57 AM MST, 4 hours 3 minutes earlier.

Area forecast discussion, Mar 25, 9:57 AM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
957 AM MST THU MAR 25 2010

.SYNOPSIS...EXPECT BREEZY SOUTHWEST WINDS TODAY...WITH A FEW HIGH
CLOUDS AND SEASONABLE TEMPERATURES. BY FRIDAY...A FAST MOVING LOW
PRESSURE SYSTEM WILL MOVE IN BRINGING STRONG WEST WINDS AND COLDER
TEMPERATURES. SCATTERED RAIN AND SNOW SHOWERS WILL ALSO BE POSSIBLE
ALONG AND NORTH OF THE MOGOLLON RIM. HIGH PRESSURE WILL RETURN FOR
THE WEEKEND WITH DRY CONDITIONS AND A WARMING TREND.

&&

.DISCUSSION...EXPECT SEASONABLY WARM CONDITIONS THIS AFTERNOON ALONG
WITH BREEZY SOUTHWEST WINDS AS LOW PRESSURE OVER THE PACIFIC
NORTHWEST GRADUALLY DIGS SOUTHEASTWARD. WHILE THESE SOUTHWEST WINDS
MAY LOCALLY AND OCCASIONALLY GUST AS HIGH AS 40 MPH
TODAY...WIDESPREAD WIND ADVISORY CONDITIONS ARE NOT ANTICIPATED.
STRONGER WINDS ARE EXPECTED FOR MUCH OF THE NORTHLAND TOMORROW
DURING A STORM PASSAGE NEAR THE FOUR CORNERS. CURRENT FORECAST
HANDLES THESE ISSUES WELL...WITH NO MAJOR MORNING UPDATES PLANNED.

&&

.PREV DISCUSSION /330 AM MST/...THE HIGH PRESSURE RIDGE OVER THE
SOUTHWEST WILL BEGIN TO BREAK DOWN TODAY AS PACIFIC LOW PRESSURE
MOVES INTO THE WESTERN UNITED STATES. THE FIRST PART OF THIS SYSTEM
WILL MOVE BY WELL TO OUR NORTH TODAY WITH TEMPERATURES REMAINING A
FEW DEGREES ABOVE AVERAGE. SOUTHWEST WINDS WILL DEVELOP BY
AFTERNOON...REACHING 15-25 MPH FOR MOST AREAS...WITH GUSTS UP TO
30-35 MPH. THE NEXT FAST-MOVING SHORTWAVE IS FORECAST TO MOVE ACROSS
ARIZONA ON FRIDAY. THIS SYSTEM WILL BE COLDER...AND WILL PRODUCE
EVEN WINDIER CONDITIONS. A BAND OF VERY STRONG WINDS ALOFT IS
FORECAST TO DEVELOP JUST AHEAD OF THE COLD FRONT...WHICH IS DUE INTO
FLAGSTAFF AROUND SUNRISE...THEN INTO THE WHITE MTNS BEFORE NOON. A
WIND ADVISORY WILL LIKELY BE REQUIRED FOR AREAS EAST OF
FLAGSTAFF...WITH THE STRONGEST WINDS FROM NEAR WINSLOW TO ST JOHNS
WHERE GUSTS MAY APPROACH 55 MPH FROM LATE MORNING THROUGH EARLY
AFTERNOON. THIS SYSTEM IS NOT EXPECTED TO PRODUCE MUCH IN THE WAY OF
PRECIP...WITH THE BEST CHANCE ACROSS NE AZ WHERE AROUND AN INCH OF
SNOW WILL BE POSSIBLE OVER THE MTNS.

FOR SATURDAY...COOL NORTHEAST WINDS WILL PERSIST BEHIND THE
DEPARTING STORM...THOUGH IT WILL BE DRY. A STRONG RIDGE IS EXPECTED
TO DEVELOP ACROSS THE SOUTHWEST SUNDAY AND MONDAY WITH SOME OF THE
WARMER TEMPERATURES OF THE YEAR SO FAR. BY TUESDAY AND
WEDNESDAY...FORECAST MODELS ARE IN GOOD AGREEMENT THAT A MUCH
STRONGER TROUGH WILL AFFECT THE WESTERN U.S...THOUGH THE USUAL
DIFFERENCES IN TIMING EXIST. WINDY AND GRADUALLY COOLER TEMPERATURES
CAN BE EXPECTED ACROSS NORTHERN ARIZONA. BASED ON THE LATEST
GUIDANCE...IT APPEARS ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH
THIS STORM WILL HOLD OFF UNTIL AFTER WEDNESDAY.

&&

.AVIATION...FOR THE 18Z PACKAGE...WINDS BCMG SW15-25G30KT
DIMINISHING AFT 26/02Z. WINDS INCREASING AGAIN AFT 26/15Z BCMG
SW15-30G40-50KTS. CHANCE OF -SHRA/-SHSN MAINLY NORTH OF A KGCN-KRQE
LINE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC..................KD
AVIATION................DB

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Mar 25, 2:00 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
200 PM MST THU MAR 25 2010

AZZ010>018-039-040-261300-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
200 PM MST THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED AREAS OF STRONG WINDS MAY DEVELOP AFTER MIDNIGHT TONIGHT...
GENERALLY NORTHEAST OF MOUNTAIN PEAKS. THIS INCLUDES THE HIGHWAY
89 CORRIDOR FROM NORTHEAST FLAGSTAFF AND DONEY PARK...TO THE
SUNSET CRATER AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL MOVE ACROSS ARIZONA ON FRIDAY...BRINGING STRONG
SOUTHWEST WINDS TO AREAS ALONG AND EAST OF THE MOGOLLON RIM. THE
STRONGEST WINDS ARE EXPECTED FROM FRIDAY MORNING INTO THE AFTERNOON
ACROSS EAST-CENTRAL ARIZONA...INCLUDING WINSLOW...SAINT JOHNS...AND
THE WHITE MOUNTAINS WHERE GUSTS NEAR 55 MPH ARE POSSIBLE. A WIND
ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JJ/DB

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.